Alert archive / New Jersey / Flash Flood Warnings in 1999
Flash Flood Warning 63, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 16, 1999, 4:42 PM EDT for Hudson County, New Jersey. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 4:42 PM EDT (20:42 UTC)
- Expired
- Sep 16, 1999, 10:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Hudson County, NJ
The radar
The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 162044 FFWNYC CTC001-NJC003-013-017-031-039-NYC005-047-061-071-079-081-085- 087-119-170330- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 442 PM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR... PERSONS LIVING IN SOUTHEAST NEW YORK IN... ORANGE...PUTNAM...ROCKLAND...WESTCHESTER...NEW YORK ...BRONX...RICHMOND...KINGS...AND QUEENS COUNTIES. IN NORTHEAST NEW JERSEY IN... BERGEN...ESSEX...HUDSON...PASSAIC AND UNION COUNTIES. IN SOUTHWEST CONNECTICUT IN... FAIRFIELD COUNTY... * UNTIL 1030 PM EDT... * HEAVY RAINS HAVE CAUSED MANY STREAMS IN THE WARNING AREA TO OVERFLOW THEIR BANKS. RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE COMMON ACROSS THE AREA. FLOODING PROBLEMS RANGE FROM MAIN STEM RIVER FLOODING ON THE SADDLE RIVER...A DAM FAILURE ON PASCACK BROOK IN ROCKLAND COUNTY...SMALL STREAM FLOODING THROUGHOUT THE REGION...AND WIDESPREAD STREET FLOODING. NEW JERSEY HAS BEEN HARDEST HIT. THE HEAVIEST RAIN CONTINUES TO FALL ACROSS NEW JERSEY AND INTO THE LOWER HUDSON RIVER VALLEY. THIS WILL CONTINUE FOR SEVERAL MORE HOURS AS THE CENTER OF TROPICAL STORM FLOYD MOVES RAPIDILY TOWARD THE NORTH NORTHEAST. * IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATER LEVELS... MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMOBILE THROUGH FLOODED ROADWAYS.d .END/MCKILLOP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 11:15 AM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Sep 16, 11:15 AM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1115 AM EDT THU SEP 16 1999
PRODUCTS ADJUSTED FOR LATEST HUR CNTR TRACK... BUT NO MAJOR CHANGES
MADE. TOTAL PRECIP AMTS ARND 3 TO NEAR 4 IN ACRS PARTS OF NRN NEW
JERSEY OVER LAST 24 HRS....LESS TO THE EAST.
.NYC/OKX...HUR WRNG...NYZ079-081.
TS WRNG NYZ069>078-80-NJZ003>006-011-
CTZ005>012-
ANZ355-353-350-335-330-338.
HIGH WIND WATCH...NYZ067-068-NJZ002.
FFA FOR ENTIRE CWFA.
EKHThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:31 AM EDT | Flash Flood Warning | OKX | Essex, Union | 6 hr |
| Sep 16, 10:31 AM EDT | Flash Flood Warning | OKX | Bergen, Hudson | 6 hr |
| Sep 16, 10:31 AM EDT | Flash Flood Warning | OKX | Passaic | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Passaic | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Union | 6 hr |
Nearby
Flash Flood Warnings in New Jersey, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.